Hello. I am Sunnyflower. I’ve been in the Neuropathy group for a few months and am still learning how to get around properly in Connect. I’m making progress!! I’m 67. I have a myriad of diseases, several of them painful. Now my most urgent decision is based upon my recent bone density scan results. I’ve had “severe” osteoporosis for about 4+ years. I’ve had several spontaneous fractures (3-pelvic, 1-rib and other smaller bones) from long time steroid use for two of my many diseases; lung and auto-immune diseases-painful inflammation. Three of my Endocrinologists over the years have wanted me to take Bisphosphonates for years but I’m so freaked out by the “rare” potential side-effects. Rare doesn’t mean a lot to me since 3 of my diseases/conditions are rare: diffuse minute meningothelialomatosis, brachial artery stenosis and nutcracker’s esophagus.
My recent bone density scan showed my spine bones are 13% worse and my hip, 14% worse. Anything more than a 2% change is considered significant. Ug. The “rare” serious side effects, femur fractures (can be both at the same time from just standing) and femur tumor (can’t recall or find whether or not that would be cancerous). Then, the not so serious side-effects, “debilitating” bone/muscle/joint pain, flu-like symptoms, stomach upset/pain etc. is also freaking me out b/c I’m already in so much pain I can’t imagine more. Then, if you have any of these unwanted side-effects, they may stay w/ you for the duration of the medication which could be 3 or 6 months or 1 year and then start over! I know I can’t take that yet, more fractures would be awful and a huge hardship on my husband and I would likely have to have care until I heal.
I’m sure you already know everything I’ve said about Bisphosphonates. I can’t wait to meet you and am looking forward to hearing your stories. I’m a woman of faith and it is solely the comfort, peace of God through Christ (Philippians 4:7) and His everpresence that gets me through daily. For that I’m eternally grateful! We all walk through many fires here.
Many blessings and warmest regards, Sunnyflower 🙂